Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

194 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is blood cholesterol level of 258 a cause for concern?

Answered by
Dr.
Dr. Mohammed Taher Ali

General & Family Physician

Practicing since :1988

Answered : 4314 Questions

default
Posted on Thu, 5 Nov 2015 in Weight & Lifestyle
Question: Hi I'm a 22 years old male my total blood cholesterol is 258 . I jogg 3 times a week ..do strength training 3 times a week and do swimming for 1 hour every day and I don't eat any junk food . I don't even eat sugar or tea or coffee
doctor
Answered by Dr. Mohammed Taher Ali 18 minutes later
Brief Answer:
Your blood cholesterol is high

Detailed Answer:
Dear XXXXXXX Hi
I can understand your concern.

The given result of blood cholesterol is high which needs to be controlled
Can you provide the following details so that I can analyze better and give my advice:

1. Give other details of lab tests like serum triglycerides, blood glucose, blood urea, serum creatinine, if you have done.
2. Do you have any family member with diabetes, high BP or high cholesterol?
3. Your body weight and height?

Awaiting your reply.

Best wishes.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Mohammed Taher Ali 46 minutes later
I'm 173cm tall and weigh 68kg ...my father had a heart attack when he was 47 . my uncle and grandfather died because of heart attack .my mother has high blood cholesterol and is taking madicines
doctor
Answered by Dr. Mohammed Taher Ali 10 minutes later
Brief Answer:
Start taking medicine to reduce the high cholesterol

Detailed Answer:
Dear XXXXXXX Hi
Thanks for your reply.

Sorry to know that you have a positive family history apparently suggestive of high cholesterol problem.

Since high cholesterol is associated with the risk of heart disease & stroke hence I would advise you to take oral Simvastatin which is effective in reducing the high cholesterol level.

It can be taken once daily preferably in the evening.
Generally it is safe, however it can cause muscle pain (myopathy), liver injury, or allergic reactions in susceptible individuals. In case if you get the muscle pain or right upper abdominal pain you must visit your treating doctor so that you will be prescribed an alternate but a safer medicine to lower your cholesterol level.

Beside your BMI = 22.72 Kg/m2 which is normal.
Avoid taking fatty meals, take plenty of fruits & vegetables.

Hope this answers your query. However, I shall be glad to answer your follow up query if any.

Regards.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Lab Tests
Medical Topics

Recent questions on  Simvastatin

doctor1 MD

A friend of mine has 5 moderate interactions with medications. I am concerned. I am an RN. I was taught that this is potentially dangerous. what is your take on this? Meds are metformin, januvia, lisinopril, simvastatin, glimepiride, cinamon and chromium picolinate.

doctor1 MD

I am 49 years male, having simvastatin 20 mg for last 6 years and cholestrol is under control last reading shows 4.8. I have a problem with irregular heart beats, pulse shows missed beats, when it happens I feel tightness on my left neck and somes times mild pain on left back. I have done tredmill, holter monitoring twice one for 24 HRS and 48 hrs, ECG and Echo. It shows variations in the heart beats, Cardiologist said nothing to worry you have done well at treadmill no symptoms of heart diseases. No medicine advised. I am still suffering the missed beats and tightness on left chest and some days are perfect some days bad. I have gastric problems lot wind in my stomach, this is more in the after noon. What am I to do now. Should I go to doctor again or this is normal case nothing to worry. But when I have the missed beats I feel not enough blood circulating to my head and other parts of body. Is it due to gastric or any thing related to lungs or heart. please advice

doctor1 MD

Hi I am a male 57 years old, had severe knee pain and swelling in knees, lost 14 lbs in two weeks, after 6 vials of blood the only thing my family physician sould find was an elevated sed level, he made an appointment with a Rheumetologist for me in September, I was taking Simvastatin for 3 years and he had started me on Azor which I took in combination for about 2 weeks and that is when all the knee issues started, he then changed my high blood pressure medication to one that has a diuretic in it and that took the knee swelling down considerably however i now have stiffness in both knees and find it very difficult to get through the day , i have not taken any more simvastatin and am taking 1800 mg motrin a day to try to relieve it.

doctor1 MD

Hi there, I am currently suffering from a semi numb lower right leg. It seems to be worse whilst standing and I have a slight pain at the back of my upper leg. It has occurred over a couple of days. Walking or shaking the leg out does not relieve the symptoms. It last for approximately an hour. I am a 35 year old male, I am currently on the following medication: 80mg Propanalol, 2mg Simvastatin, 75mg Asprin

doctor1 MD

I am 75 years of age and have recovered from a small cerebellar stroke three years ago.My medication is Tamulosin 400mg, Amoldipine 10mg, Clopidogrel 75mg, Simvastatin 20mg, Propanalol 40mg and Finasteride 5mg. I have an non-repaired ruptured...

doctor1 MD

I have been taking Clonanzepam for 6 months and would like to know how to withdraw from this drug. The other drugs I take are Omeprazole once a day, Simvastatin once per day, Citalopram once per day, Levothyroxine once per day. I am a female 76...

doctor1 MD

I recently saw urologist have me taking tamsulosin hcl 0.4 mg have not stated taking it has yet cause I am worried about interaction with other pills I am taking for blood pressure, hydrochlorothiazide 25 mg, potassium cl er 20, simvastatin 20 mg